Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 237, NWS Mobile, AL

July 15, 2009Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 15, 2009, 6:37 PM CDT for Mobile County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2009, 6:37 PM CDT (23:37 UTC)
Expired
Jul 15, 2009, 7:15 PM CDT
In force
38 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Mobile County, AL

The radar

The Mobile radar (KMOB), 12 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2053 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 152337
SVRMOB
ALC097-160015-
/O.NEW.KMOB.SV.W.0237.090715T2337Z-090716T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
637 PM CDT WED JUL 15 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF DOWNTOWN MOBILE...

* UNTIL 715 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MOFFET TO BROOKLEY FIELD
  AIRPORT...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF 
LUCEDALE   TO DOWNTOWN MOBILE...AND MOVING SOUTHWEST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOFFET...SPRING HILL COLLEGE...LANGAN PARK AND I65 AND AIRPORT BLVD
  BY 645 PM CDT...
  SEMMES...MAGNOLIA GROVE GOLF COURSE AND BROOKLEY FIELD AIRPORT BY
  650 PM CDT...
  WILMER BY 655 PM CDT...
  UNIVERSITY OF SOUTH ALABAMA AND I10 AND I65 INTERSECTION BY 700 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3061 8839 3093 8841 3070 8800 3067 8800
      3067 8802 3064 8805 3061 8805 3058 8808
      3054 8808 3052 8807 3052 8809 3050 8810
      3042 8835
TIME...MOT...LOC 2338Z 357DEG 11KT 3088 8835 3064 8805

$$
1 follow-up statement
000 
WWUS54 KMOB 152353
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
653 PM CDT WED JUL 15 2009

ALC097-160015-
/O.CON.KMOB.SV.W.0237.000000T0000Z-090716T0015Z/
MOBILE AL-
653 PM CDT WED JUL 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL MOBILE COUNTY...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SNOW AND TANNER WILLIAMS...OR 13 MILES WEST OF DOWNTOWN 
MOBILE...MOVING SOUTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SNOW AND TANNER WILLIAMS...MOBILE AIRPORT AND 9 MILES NORTHWEST OF
  KNOLLWOOD HOSPITAL BY 700 PM CDT...
  6 MILES SOUTHEAST OF BIG CREEK LAKE BY 705 PM CDT...
  BIG CREEK LAKE DAM BY 710 PM CDT...
  SEVEN HILLS...TANNER WILLIAMS...HUTCHENS ELEMENTARY SCHOOL AND 6
  MILES NORTHWEST OF DAWES BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3057 8838 3061 8839 3067 8839 3087 8832
      3072 8810 3049 8813
TIME...MOT...LOC 2353Z 050DEG 12KT 3073 8825

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:45 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 15, 3:45 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT WED JUL 15 2009

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...DESPITE UPPER LEVEL
RIDGING BUILDING EASTWARD INTO THE REGION TODAY...THE COMBINATION OF
MLCAPES NEAR OR EXCEEDING 3000 J/KG...PRECIP WATERS OF OVER 2
INCHES...AND A WEAK SFC TROUGH DRAPED OVER THE INTERIOR...HAS BEEN
ENOUGH TO SPARK SCATTERED SHOWERS AND THUNDERSTORMS. CLOSER TO THE
COAST...ONLY ISOLATED ACTIVITY CURRENTLY NOTED WITH THE INLAND MOVING
SEA BREEZE. WILL KEEP ISOLATED CONVECTION IN THE FORECAST THROUGH THE
FIRST PART OF THE EVENING. OVERNIGHT PERIOD IS EXPECTED TO BE QUIET
EXCEPT FOR LINGERING ISOLATED CONVECTION OFFSHORE. PATCHY DENSE FOG
COULD BE A PROBLEM AFTER MIDNIGHT...ESPECIALLY OVER AREAS THAT
EXPERIENCE RAIN TODAY. OTHERWISE...A QUIET NIGHT BUT MUGGY WITH LOWS
73-78.

THE UPPER LEVEL RIDGE BEGINS TO RETREAT WEST BY THURSDAY AS A DEEP
UPPER LEVEL LOW MOVES INTO THE GREAT LAKES...HELPING TO ESTABLISH A
DEEP EASTERN CONUS TROUGH. WITH THE GENERAL WEAKNESS ALOFT ALONG WITH
PRECIPITABLE WATERS NEAR 2.25 INCHES AND MODERATE INSTABILITY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED BY
TOMORROW AFTERNOON. WILL SHOW HIGHEST POPS FAR INLAND...IN CLOSER
PROXIMITY TO WEAK SFC CONVERGENCE ASSOCIATED WITH A SFC TROUGH OVER
NORTH CENTRAL AL/MS. THE INCREASE IN RAIN CHANCES/ASSOCIATED CLOUDS
WILL KEEP HIGH TEMPS DOWN A FEW DEGREES FROM THE PAST FEW DAYS...WITH
READINGS GENERALLY IN THE UPPER 80S TO NEAR 90. CHANCES FOR CONVECTION
WILL CONTINUE INTO THURSDAY NIGHT AS SMALL PERTURBATIONS IN THE UPPER
FLOW WILL LIKELY HELP TO SUSTAIN SOME SHOWERS AND THUNDERSTORMS
THROUGH THE NIGHT.

MAIN CONCERN WITH THUNDERSTORM ACTIVITY TOMORROW WILL BE HEAVY
RAINFALL SINCE PRECIP WATERS ARE SO HIGH AND THE DEEP LAYER FLOW IS
WEAK. A FEW MICROBURSTS WITH WIND GUSTS OF 35-45 MPH ARE
POSSIBLE.  34/JFB

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
THE TROUGH BECOMES EVEN MORE AMPLIFIED BY FRIDAY...ANCHORED BY A DEEP
CLOSED LOW OVER THE GREAT LAKES. THERE ARE LIKELY TO BE SUBTLE PIECES
OF ENERGY ROTATING THROUGH THE BASE OF THE TROUGH THAT WILL HELP TO
SPARK NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION IN THE
PRESENCE OF A CONTINUED VERY MOIST AND UNSTABLE ATMOSPHERE. HEAVY
RAIN WILL CONTINUE TO BE A THREAT AS PRECIPITABLE WATERS ARE FORECAST
TO RANGE BETWEEN 2.25 AND 2.5 INCHES.

WITH SUCH A ANOMALOUSLY DEEP TROUGH FORECAST OVER THE EAST...WE ARE
ACTUALLY GOING TO HAVE TO CONTEND WITH A FAIRLY STRONG COLD FRONT.
THE FRONT IS PROGGED TO BEGIN MOVING INTO THE AREA BY EARLY SATURDAY
MORNING...PROGRESSING THROUGH THE CWA DURING THE DAY SATURDAY...AND
MOVING INTO THE MARINE AREA BY LATE SATURDAY NIGHT. AHEAD OF THE
FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST FRIDAY NIGHT
INTO AT LEAST THE FIRST PART OF SATURDAY...DRYING OUT FROM NORTH TO
SOUTH THROUGH THE COURSE OF THE DAY. WITH SUCH A FAVORABLE RAINFALL
SETUP...WIDESPREAD RAINFALL TOTALS OF 2-4 INCHES ARE CERTAINLY
POSSIBLE. TEMPS SHOULD BE FAIRLY SEASONABLE THROUGH SATURDAY.

WITH ALL OF THE AVAILABLE MEDIUM RANGE OPERATION GUIDANCE AND
ENSEMBLES SHOWING A LEGITIMATE FRONTAL PASSAGE SATURDAY NIGHT...IT
APPEARS AS IF WE ARE IN FOR A TREAT TEMPERATURE WISE FOR THE END OF
THE WEEKEND AND INTO EARLY NEXT WEEK. THIS RESULTS IN HIGHS IN THE
MID TO UPPER 80S THROUGH TUE WITH LOWS GENERALLY IN THE LOW TO MID 60S
THROUGH TUE MORNING. A MODERATION BACK TO SEASONAL NORMS OCCURS BY
WEDNESDAY. A VERY NICE TREAT FOR LATE JULY  34/JFB

&&

.AVIATION...MOSTLY VFR CONDITIONS THROUGH TONIGHT WITH POSSIBILITY OF
MVFR TO IFR CONDITIONS THIS EVENING IN AND AROUND SCATTERED SHOWERS
AND THUNDERSTORMS. SOUTHERLY FLOW WILL BECOME WEST THEN VARIABLE
LESS THEN 10 KNOTS LATER THIS EVENING AND OVERNIGHT. MVFR TO IFR
CONDITIONS POSSIBLE BY AFTER 12Z MONDAY IN AND AROUND SHOWERS AND
THUNDERSTORMS WITH A LIGHT WEST WIND. /32

&&

.MARINE...HIGH PRESSURE WILL GRADUALLY WEAKEN OVER THE NORTH CENTRAL
GULF THROUGH EARLY SATURDAY IN RESPONSE TO AN UNSEASONAL COLD FRONT
APPROACHING FROM THE NORTH. SOUTHERLY WINDS AND SEAS WILL BUILD LATE
THURSDAY THROUGH EARLY SATURDAY AS THE COLD FRONT NEARS THE COAST.
SHOWERS AND THUNDERSTORMS WILL ALSO BECOME BETTER DEVELOPED
THROUGHOUT THE WEEK AS THE COLD FRONT MOVES SOUTH. /32

&&

.FIRE WEATHER... HIGH PRESSURE WILL REMAIN OVER THE GULF THROUGH THE
END OF THE WEEK KEEPING THE ENVIRONMENT MOIST. CHANCES OF RAIN WILL
INCREASE FOR THURSDAY AND FRIDAY. THE WEATHER PATTERN LOOKS TO
REMAIN UNSETTLED THROUGH SATURDAY AS A COLD FRONT MOVES THROUGH THE
REGION. AFTERNOON RELATIVE HUMIDITIES WILL STAY WELL ABOVE THE
CRITICAL THRESHOLDS WITH DISPERSIONS AVERAGE FOR THIS TIME OF YEAR.
34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  91  74  88 /  20  50  30  60
PENSACOLA   77  90  77  87 /  20  50  30  60
DESTIN      80  88  80  86 /  20  50  30  60
EVERGREEN   73  92  73  89 /  20  60  40  60
WAYNESBORO  73  92  73  89 /  20  60  40  60
CAMDEN      73  92  73  89 /  20  60  40  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 15, 6:26 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
626 AM CDT WED JUL 15 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-161130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
626 AM CDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WITH THE COMBINATION OF FORECAST INSTABILITY OVER THE REGION...AND A
WEAK SURFACE BOUNDARY DRAPED ACROSS THE SOUTHERN STATES...SCATTERED
THUNDERSTORMS ARE FORECAST TO DEVELOP THROUGH THE LATE MORNING AND
CONTINUE INTO THE EARLY EVENING HOURS ACROSS THE ENTIRE OUTLOOK AREA.
THE MAIN THREATS IN STORMS TODAY WILL BE LOCALLY HEAVY RAINS WHICH
COULD RESULT IN LOCALIZED...NUISANCE TYPE FLOODING OVER URBAN AREAS
AS WELL AS BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGHER CHANCE OF THUNDERSTORMS IS FORECAST THROUGH THE REMAINDER OF
THE WEEK. A FEW STRONG STORMS WILL BE POSSIBLE EACH AFTERNOON.

A COLD FRONT WILL APPROACH THE COAST FROM THE NORTH LATE IN THE
WEEK...AND MAY MOVE INTO THE NORTHERN GULF OF MEXICO ON SUNDAY.
THE INCREASE IN WINDS AND BUILDING SEAS ASSOCIATED WITH THE FRONT
MAY POSE A LOW TO MODERATE IMPACT TO SMALL CRAFT OPERATORS EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 15, 4:00 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT WED JUL 15 2009

ALZ059-FLZ003-152145-
ESCAMBIA-INLAND SANTA ROSA-
400 PM CDT WED JUL 15 2009

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA
COUNTIES...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCLELLAN...MOVING SOUTHWEST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DIXONVILLE AND BERRYDALE THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jul 15, 4:16 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 PM CDT WED JUL 15 2009

ALZ056-060-152200-
COVINGTON-CONECUH-
INCLUDING THE CITIES OF...ANDALUSIA...
416 PM CDT WED JUL 15 2009

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON AND CONECUH
COUNTIES...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF BECK THE STRONG THUNDERSTORM WAS
NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BECK THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jul 15, 5:19 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
519 PM CDT WED JUL 15 2009

ALZ062-064-152315-
UPPER BALDWIN-LOWER BALDWIN-
519 PM CDT WED JUL 15 2009

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF STEELWOOD...THIS STORM WAS
NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ROSINTON AND LOXLEY THROUGH 615 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jul 15, 6:30 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT WED JUL 15 2009

ALZ052-061-MSZ076-079-160015-
UPPER MOBILE-WASHINGTON-GEORGE-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE...
630 PM CDT WED JUL 15 2009

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...GEORGE...GREENE AND
MOBILE COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF EARLVILLE...MOVING NORTHWEST AT
10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PISGAH...ROUNSAVILLE...VERNAL...LEAKESVILLE AND JONATHAN THROUGH 715
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:03 AM CDTMarine Weather StatementMOB117 min
Jul 15, 5:30 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 15, 5:37 PM CDTSevere Thunderstorm WarningMOBMobile38 min
Jul 15, 5:53 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 15, 6:06 PM CDTSpecial Marine WarningMOB54 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.